Florida, 2019Damaging Wind in Florida, July 8, 2019
July 8, 2019 · NWS MOB · 1 event in 1 county or zone
An afternoon thunderstorms pulsed and became severe, producing minor damage in the Florida panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An afternoon thunderstorms pulsed and became severe, producing minor damage in the Florida panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 8, 2:59 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 8, 2:59 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
359 PM CDT Mon Jul 8 2019
.NEAR TERM /Now Through Tuesday/...A weak upper level low over
northern Georgia will continue to slowly move southward into the
northeast Gulf by Tuesday morning where a weak sfc low is expected
to develop and track west or southwest. Otherwise, Tuesday will be
very similar to today except for higher rain chances over the
eastern areas. Hot conditions will continue with highs in the mid and
upper 90s and heat index values in the 104-107 range. A heat
advisory may be needed for portions of the area Tuesday afternoon.
Scattered showers and thunderstorms will develop during the
afternoon hours and move southward. The highest coverage will be
over eastern area closer to the upper low. Lows tonight will be in
the mid and upper 70s to near 80 along the coast. /13
.SHORT TERM /Tuesday night Through Thursday night/...A shortwave
or modest upper low over the northeast Gulf, well depicted in
upper level potential vorticity, advances generally westward
across the north central Gulf through Thursday night. This feature
is moving under the eastern extension of a large upper ridge which
dominates the western states, south central states, and the
interior southeast states. An associated and initially weak
surface low located over the Florida panhandle early Tuesday
evening is expected to move into the northeast Gulf then likely
evolve into a tropical system while following this general
westward movement. The National Hurricane Center has an 80
percent chance of tropical cyclone development within the next 5
days with this system. An upper trof meanwhile moves across the
Great Lakes region and into the interior eastern states, and
causes the eastward extension of the upper ridge to weaken
Thursday into Thursday night. The current forecast calls for the
surface low to move slowly westward to about 100 miles south of
southeast Louisiana by late Thursday night. Will need to monitor
the weakening of the upper ridge which could result in the system
tracking closer to southeast Louisiana late in the period. Another
surface low located well to the north (associated with the upper
trof) brings a trailing cold front southward deep into the
southeast states on Thursday. This frontal boundary will serve as
a focus to enhance rainfall or at least coverage of convection
over the region as the Gulf surface low sends abundant moisture
into the area. Have trended higher with pops mainly during the
daytime with this issuance, with predominately likely pops each
day. Will need to continue to monitor for the potential of heavy
rains beginning Thursday. A high risk of rip currents is also
expected to begin on Thursday. Highs on Wednesday will be in the
mid 90s then lower 90s follow for Thursday. Heat index values may
reach advisory criteria (108+) over much of the area on Wednesday
but should remain below criteria on Thursday. Lows will range from
the mid 70s inland to near 80 at the coast. /29
.LONG TERM /Friday Through Monday/...The trajectory of the potential
tropical system continues to depend on how much the eastward
extension of the upper ridge is weakened by the upper trof to the
north. The system will probably continue westward into the
northern Texas coast or southwest Louisiana coast through
Saturday, but there is the potential for the system to take a more
northerly track. With a frontal boundary remaining stalled over
the central Gulf coast states, this latter possibility would
maintain the potential for heavy rains through at least Saturday
and could also add coastal flooding concerns. Have gone with
predominately likely pops for our area Friday into Saturday, with
chance pops for Sunday into Monday as a more typical summertime
pattern sets up over the area. /29
&&
.MARINE...A persistent flow mostly from the west northwest will
continue over the marine area through mid week as a broad surface
ridge of high pressure continues along the Texas coast and over the
northwest Gulf. A moderate to strong southerly flow will be likely
later in the week as an area of low pressure develops over the
northeast Gulf and moves west. Mariners should keep up with the
latest updates on this developing system. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 77 97 77 95 76 92 75 89 / 20 40 40 70 50 70 40 70
Pensacola 79 94 79 92 78 89 78 88 / 40 50 50 70 50 70 50 70
Destin 79 90 80 90 79 87 79 87 / 50 60 50 60 50 70 50 70
Evergreen 76 96 76 96 75 93 74 91 / 30 40 30 60 30 70 30 70
Waynesboro 76 96 75 96 74 93 74 90 / 10 30 20 50 40 60 40 60
Camden 76 96 76 95 75 94 74 92 / 30 30 20 40 30 50 20 50
Crestview 76 95 75 93 75 91 74 89 / 50 60 40 60 40 70 50 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 8, 4:09 AM CST, 12 hours 48 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
509 AM CDT Mon Jul 8 2019
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091015-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
509 AM CDT Mon Jul 8 2019
This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.
.DAY ONE...Today and Tonight
High heat index values ranging from 102 F to 105 F will continue
today, remaining just below 108 F advisory criteria.
Isolated to scattered thunderstorms will develop by this
afternoon. Although widespread organized severe weather is not
expected a few storms could become strong with gusty straight line
winds, frequent lightning, and locally heavy rainfall being the
main threats.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
High heat index values will likely continue each day through
Friday. Heat advisories may be required.
Isolated to scattered thunderstorms will develop each day.
Although widespread organized severe weather is not expected a
few storms could become strong with gusty straight line winds,
frequent lightning, and locally heavy rainfall being the main
threats.
There is a moderate risk of rip current along the Gulf beaches of
Alabama and Northwest Florida on Wednesday followed by a High
risk on Thursday.
.SPOTTER INFORMATION STATEMENT...
Activation of SkyWarn severe spotter networks is not expected
through Sunday.
GMZ630>636-650-655-670-675-091015-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
509 AM CDT Mon Jul 8 2019
This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.
.DAY ONE...Today and Tonight
Winds and seas will be higher near isolated to scattered
thunderstorms through tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Winds and seas will be higher near isolated to scattered
thunderstorms through much of the week.
Hazardous conditions for small craft will be likely late in the
week due to an area of low pressure developing near the northeast
Gulf then moving west.
In the hours before
Special weather statement, Jul 8, 3:59 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
459 PM CDT Mon Jul 8 2019
ALZ263-082230-
Mobile Central AL-
459 PM CDT Mon Jul 8 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 530 PM CDT...
At 459 PM CDT, the strong thunderstorm was located near Tanner
Williams, or 13 miles northwest of Tillmans Corner, moving southeast
at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Tanner Williams and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 8840 3074 8841 3075 8839 3064 8814
3049 8830 3048 8834 3047 8837
TIME...MOT...LOC 2159Z 319DEG 19KT 3067 8838Special weather statement, Jul 8, 4:38 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
538 PM CDT Mon Jul 8 2019
FLZ203>206-082330-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
538 PM CDT Mon Jul 8 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 630
PM CDT...
At 537 PM CDT, the strong thunderstorm was located 7 miles northwest
of Wright, moving south at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Wright, Fort Walton Beach, Mary Esther, Ocean City, Cinco Bayou and
Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3039 8687 3039 8686 3041 8666 3040 8690
3044 8689 3044 8688 3045 8689 3067 8685
3067 8666 3045 8659 3045 8660 3043 8659
3043 8661 3041 8659 3040 8660 3039 8657
3039 8672 3037 8691 3038 8690
TIME...MOT...LOC 2237Z 352DEG 20KT 3052 8675Special weather statement, Jul 8, 4:53 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
553 PM CDT Mon Jul 8 2019
ALZ057-058-090000-
Butler AL-Crenshaw AL-
553 PM CDT Mon Jul 8 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN BUTLER AND NORTHERN CRENSHAW COUNTIES UNTIL 700 PM
CDT...
At 552 PM CDT, the strong thunderstorm was located over Sprague, or 6
miles northwest of Meadville, moving south at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3187 8654 3196 8651 3196 8641 3203 8641
3204 8640 3205 8640 3205 8630 3197 8630
3197 8620 3196 8618 3189 8617 3183 8618
3179 8620 3179 8615 3176 8615
TIME...MOT...LOC 2252Z 013DEG 14KT 3212 8624Thunderstorm Wind, Okaloosa
- When
- July 8, 4:57 PM CST to 4:59 PM CST
- Where
- Okaloosa County, 0.65 mi E of Florosa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.419, -86.709
High winds damaged a Gazebo and a fence. Another home just to the south had a fence blown down and a screen door damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, July 8 to 9, 20192 deaths · 2 injured · $865,000 · EF0 · 22 events
- Tornado and Flash Flooding in Nebraska, July 8 to 9, 20191 death · 1 injured · $33 million · EF0 · 21 events
- Flash Flood and Flood in District of Columbia, July 8, 2019$500,000 · 2 events
- Flash Flooding and Flooding in Maryland, July 8 to 9, 2019$60,000 · 36 events
- Flash Flood and Damaging Winds in Minnesota, July 8 to 9, 2019$60,000 · 70 kt wind · 24 events
- Tornadoes and Flash Flood in North Dakota, July 8 to 9, 2019$40,000 · EF0 · 30 events
- Heat in Texas, July 8 to 9, 201946 events
- Flash Flooding and Flooding in Virginia, July 8, 201932 events
- Flash Flooding and Damaging Winds in Arkansas, July 8 to 10, 2019$20,000 · 61 kt wind · 8 events
- Heat in Mississippi, July 8 to 10, 201922 events
- Heat in Tennessee, July 8 to 10, 201921 events
- Hail in South Dakota, July 8, 20192.25 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 846327.